MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMARTPORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / SMARTPORT; PORT & CATHETER, IMPLANTED
Catalog Number H787CT75STSA0
Medical Device Problem Codes Crack (1135); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It has not yet been indicated whether the used device will be returned to angiodynamics for evaluation.The australian distributor is working to obtain the sample as well as additional details of the event.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6): incident at a children's hospital - "the surgeon advised that the catheter snapped at the level of the clavicle - the catheter piece was found in the pulmonary artery.The patient required emergency theatre, angiogram and removal of the smart port." angiodynamics is attempting to obtain the used device for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The may 2018 angiodynamics complaint report was reviewed for the smart port product family and the failure mode "catheter fractured/migrated." no adverse trend was identified.As received, the catheter tubing was fractured near the 9cm mark.The catheter was measured (id and od) and found to be within specification.The reported complaint has been confirmed.Although no definite root cause could be identified, the catheter broke about 9 cm away from the port.There is a jagged portion of the fracture that is consistent with a flexural failure of tubing.The location of fracture from the port and the nature of the fracture indicate "pinch-off syndrome" as likely root cause for this event.Pinch-off syndrome is cautioned against in the device directions for use.((b)(4)).

Brand Name
ANGIODYNAMICS / SMARTPORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7398687
Report Number1317056-2018-00039
Device Sequence Number11091302
Product Code LJT
UDI-Device IdentifierH787CT75STSA0
UDI-PublicH787CT75STSA0
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2017
Device Catalogue NumberH787CT75STSA0
Device Lot Number5012655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;